Ask The Doctors: July 2019

0
In general, side effects of corticosteroid injections, such as infection or bleeding, are rare. However, corticosteroids can increase blood sugar levels, which is a concern for people with diabetes. A study published in Sports Health (July 2017) reviewed results from 10 studies of people with diabetes who received steroid shots, mostly in the knee, shoulder, wrist or ankle. All of the studies showed there was an increase in blood sugar levels in the first few days after a steroid injection. Levels returned to normal within one to 10 days. People with type 1 diabetes and people with type 2 diabetes who use insulin had higher spikes in blood sugar than people with type 2 diabetes who didn't require insulin. There were no reports of serious adverse effects from the increased blood sugar levels.
To continue reading this article you must be a paid subscriber

Subscribe to Arthritis Advisor

Get the next year of Arthritis Advisor for just $20. And access all of our online content - over 1,000 articles - free of charge.
Subscribe today and save 36%. It's like getting 4 months FREE!